| Model Number |
451531H0 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/12/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
During a diagnostic catheterization procedure, the body/shaft of the tempo sim 2 100 cm diagnostic catheter separated.All the device portions were removed with surgical instruments and the procedure was completed successfully.The device was handled according to the instruction for use (ifu).There were no difficulties removing the device from the packaging.There was no damage noted to the packaging.The right femoral artery was punctured and catheterized in order to complete diagnostic procedure.The tempo diagnostic catheter sim 2 was introduced using an unknown 0.035¿ 300 guide wire.During catheterization, complete transverse separation of the tempo catheter was discovered.All the instruments had to be extracted and the physician decided to continue operation via right femoral artery.There was no excessive force used during the procedure.The operation was completed successfully but took two more hours than expected.Additional local anesthesia had to be administered.No other information was provided.Multiple attempts to gather additional information were unsuccessful.The device was not returned for analysis.A product history record (phr) review of lot 17474261 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿catheter (body/shaft) separated - in-patient¿ could not be confirmed as the device was not returned for analysis and procedural films/device photographs were not received.It is difficult to draw a clinical conclusion between the device and the reported event based on the limited information available.However, procedural/handling and patient factors may have contributed to the reported event.Per the instructions for use, which is not intended as a mitigation, ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the available information suggest that the reported event could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken.
Event or Problem Description
During use, the body/shaft of the tempo sim 2 100 cm catheter diagnostic separated.There was no patient injury.All of the device were removed with surgical instruments and the procedure was completed successfully.The device was handled according to the instruction for use (ifu).There were no difficulties removing the device from the packaging.There was no damage noted to the packaging.The right femoral artery was punctured and catheterized in order to complete diagnostic procedure.The tempo diagnostic catheter sim 2 was introduced using an unknown 0,035¿ 300 guiding catheter.During catheterization, complete transverse separation of the tempo catheter was discovered.All the instruments had to be extracted and the physician made a decision to continue operation via right femoral artery.There was no excessive force used during the procedure.The operation was completed successfully, but took two more hours than expected.Another local anesthesia had to be performed.The device is not available for analysis.No other information was provided.
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
During a diagnostic catheterization procedure, the body/shaft of the tempo sim 2 100 cm diagnostic catheter separated.All the device components were removed with surgical instruments and the procedure was completed successfully.The device was handled according to the instruction for use (ifu).There were no difficulties removing the device from the packaging.There was no damage noted to the packaging.The right femoral artery was punctured and catheterized in order to complete the diagnostic procedure.The tempo diagnostic catheter sim 2 was introduced using an unknown 0.035¿ 300 guide wire.During catheterization, complete transverse separation of the tempo catheter was discovered.All the instruments had to be extracted and the physician decided to continue the operation via the right femoral artery.There was no excessive force used during the procedure.The operation was completed successfully but took two more hours than expected.Additional local anesthesia had to be administered.No other information was provided.A non-sterile unit of product ¿cath tempo 5f sim 2 100cm¿ was received coiled inside of a clear plastic bag.The device was unpacked to perform the evaluation.A separation condition was noticed located at 69cm from the distal tip.Both segments of the separated catheter were returned for analysis.No other damages or anomalies were observed on the inspected device.Sem results showed the separated area of the body shaft of the cath tempo 5f sim 2 100cm unit presented evidence of elongations and bulged/peeled off material.Plastic deformation resulting in cup and cone-like shape, and diameter reduction and tension marks were observed on the braidwires.Also, the braidwire separated areas presented evidence of smearing.Furthermore, ductile dimples were found on the separated braidwire surfaces.The elongations found on the body shaft material, ductile dimples, and the plastic deformations resulting in a cup shape surface found on the braidwires, resulted in a diameter reduction and tension marks.These findings are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body shaft material was induced to a tensile force that exceeded the braidwire and body shaft material yield strength prior to the separation.No other issues were noted during sem analysis.Dimensional analysis was performed to verify the correct outer diameter (od) of the catheter body.Measurements were taken near the separated area on both segments and dimensional analysis results were found within specification.A product history record (phr) review of lot 17474261 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿catheter (body/shaft) ¿ separated in patient" was confirmed.A separation condition of the catheter body was observed on the returned device.The elongations found on the body shaft material, ductile dimples, plastic deformations, and the cup shape surface found on the braidwires, resulting in a diameter reduction and tension marks, are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body shaft material was induced to a tensile force that exceeded the braidwire and body shaft material yield strength prior to the separation.The exact cause of this separation could not be conclusively determined during the analysis.Procedural or handling factors might have contributed to this issue.Per the instructions for use (ifu), although not intended as a mitigation, ¿exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ neither the phr review nor the product analysis suggests that the found body separation condition could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.